MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES HEART COATED AORTIC VALVED GRAFT; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES HEART COATED AORTIC VALVED GRAFT; HEART-VALVE, MECHANICAL
Model Number 25CAVGJ-514 00
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2022 a 25mm masters series heart coated aortic valved graft was selected for an implant.During the procedure, the holder handles was fully inserted into the orifice at a 90 degree angle.The physician rotated the valve with the valve rotator, no resistance was felt.The leaflet fell off and was completely removed from the patient.Device was exchange with a new 25mm masters series heart coated aortic valved graft that was implanted.The patient remains hemodynamically stable throughout the procedure.The patient's surgery time was extended by more than an hour, and the cardiopulmonary bypass machine worked for more than an hour, however no injury was reported.The patient is currently begin observed in the intensive care unit.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
An event of the leaflet being dislodged and fractured was confirmed.The investigation found that one of the leaflets was dislodged from the orifice.The dislodged leaflet was fractured into multiple pieces and was returned back.The valve orifice was not fractured.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.There was no evidence of the material defect in the carbon coating that may have caused or contributed to the dislodged leaflet.Based on the information received, the root cause of the reported incident could not be conclusively determined.

Brand Name
MASTERS SERIES HEART COATED AORTIC VALVED GRAFT
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15470987
Report Number2135147-2022-01314
Device Sequence Number4323552
Product Code LWQ
UDI-Device Identifier05414734006316
UDI-Public05414734006316
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number25CAVGJ-514 00
Device Catalogue Number25CAVGJ-514 00
Device Lot Number8253968
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/30/2022
Supplement Date Received by Manufacturer12/13/2022
Initial Report FDA Received Date09/23/2022
Supplement Report FDA Received Date12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown